I don't think it's a common side effect, but it happens. I asked my allergist about
it, and he said that a drug rep for a competing drug had asked him about
Zyrtec and increased appetite. He said that was the first he heard of it (with me being the second).
I did a search for Zyrtec and hunger, and did find a few people complaining about
it. One person said they always gained weight in the spring, and had to spend the rest of the summer trying to lose it. They finally figured out that the only thing they did different in spring was taking Zyrtec.
Personally, I'm kind of a fan of the hunger side effect. I've gained a few much needed pounds, and now weight about
. I told my allergist that Zyrtec was like prednisone-lite: it's gives me an appetite, but it's not as ravenous as prednisone.
One last thing...I quit taking Zyrtec for one week, and the appetite went away pretty fast. I just started it again tonight to see if it comes back.
34 years old, Crohn's disease for 15 of them
Current Meds: Humira since 7/08, Pentasa, Effexor XR
Supplements: 3 kinds of Fish Oil, Multi-Vitamin, B-Complex, Vitamins D, E, & K, Calcium, Magnesium, Enzymes
SCD since 12/01/08 - eating Stage 3 foods